Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 22, 2009, 3:16 PM CDT for 28 counties in Texas. It took effect at Mar 23, 2009, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:16 PM CDT (20:16 UTC)
- In effect from
- Mar 23, 2009, 10:00 AM CDT
- Expired
- Mar 23, 2009, 3:31 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 222016 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 316 PM CDT SUN MAR 22 2009 ...A WIND ADVISORY IS IN EFFECT FROM 10 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING... .AN INCREASING PRESSURE GRADIENT OVER TEXAS WILL RESULT IN GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY MONDAY. TXZ171>173-184>194-203>209-219>225-230900- /O.NEW.KEWX.WI.Y.0006.090323T1500Z-090324T0100Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 316 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. AN INCREASING PRESSURE GRADIENT ACROSS SOUTH TEXAS WILL RESULT IN GUSTY SOUTH WINDS OF 20 TO 30 MPH ACROSS MUCH OF THE AREA ON MONDAY INTO MONDAY EVENING. STRONGER WIND GUSTS OF NEAR 35 MPH ARE POSSIBLE. THE STRONG PRESSURE GRADIENT IS BEING CAUSED BY AN APPROACHING STORM SYSTEM OVER THE WESTERN U.S. THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH CENTRAL TEXAS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KEWX 230940 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 AM CDT MON MAR 23 2009 ...A WIND ADVISORY IS IN EFFECT FROM 10 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING... .AN INCREASING PRESSURE GRADIENT OVER TEXAS WILL RESULT IN GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY MONDAY. TXZ171>173-184>194-203>209-219>225-240100- /O.CON.KEWX.WI.Y.0006.090323T1500Z-090324T0100Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 440 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. AN INCREASING PRESSURE GRADIENT ACROSS SOUTH TEXAS WILL RESULT IN GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS MUCH OF THE AREA ON MONDAY INTO MONDAY EVENING. STRONGER WIND GUSTS OF NEAR 40 MPH ARE POSSIBLE. THE STRONG PRESSURE GRADIENT IS BEING CAUSED BY AN APPROACHING STORM SYSTEM OVER THE WESTERN U.S. THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH CENTRAL TEXAS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KEWX 232031 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CDT MON MAR 23 2009 ...WIND ADVISORY CANCELLED... .BREEZY CONDITIONS WITH WIND GUSTS UP TO 30 MPH WILL CONTINUE... BUT SUSTAINED WIND SPEEDS WILL STAY BELOW LOCAL WIND ADVISORY CRITERIA. TXZ171>173-184>194-203>209-219>225-232145- /O.CAN.KEWX.WI.Y.0006.000000T0000Z-090324T0100Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 331 PM CDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:20 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 22, 12:20 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1220 PM CDT SUN MAR 22 2009 .AVIATION... IMPROVEMENT TO VFR AT KDRT IS FORECAST BY 20Z. VFR CONDITIONS WILL PERSIST AT I-35 TERMINALS UNTIL 05Z WHEN MVFR CIGS WILL DEVELOP. REDEVELOPMENT OF MVFR CIGS WILL BE DELAYED UNTIL AT LEAST 09Z AT KDRT. A MODERATE AND GUSTY TO OCCASIONALLY STRONG SOUTHERLY LOW LEVEL FLOW WILL PERSIST THROUGH THE NEXT 24H. && .PREV DISCUSSION... /ISSUED 1031 AM CDT SUN MAR 22 2009/ UPDATE... WINDY CONDITIONS THE NEXT COUPLE DAYS AS THE SOUTHERLY PRESSURE GRADIENT CONTINUES TO TIGHTEN. ISSUED A SPECIAL WEATHER STATEMENT ABOUT THE WINDY CONDITIONS AS AS SPEEDS WILL BE JUST BELOW ADVISORY CRITERIA...HOWEVER IT APPEARS A WIND ADVISORY MAY BE NEEDED FOR/BY MONDAY. OTHERWISE WARM AND HUMID. NO BIG CHANGES TO THE PREVIOUS FORECAST. PREV DISCUSSION... /ISSUED 640 AM CDT SUN MAR 22 2009/ AVIATION... MVFR CIGS BKN015/025 THROUGH 15Z-16Z. ALONG THE I-35 CORRIDOR MAY SEE IFR WITH CIGS 006/008 THROUGH 14Z...THEN VFR SCT030/050 INTO THE EVENING. WITH LLJ IN PLACE WILL ONCE AGAIN SEE ST/SC DEVELOP OVER THE EAST 04Z-06Z AND SPREAD WEST 08Z-10Z WITH MVFR CIGS BKN010/020. MAIN CONCERN TODAY AND AGAIN ON MONDAY WILL BE THE WINDS. AS THE DEEP TROF OVER THE PACIFIC MOVES INLAND THE GRADIENT WILL TIGHTEN AND WINDS WILL INCREASE. THROUGH 15Z EXPECT S/SE WINDS 10 TO 15 KTS WITH GUSTS TO NEAR 20 KTS. AFTER 15Z S/SE WINDS INCREASE TO 15 TO 25 KTS WITH GUST TO NEAR 30 KTS FROM 19Z-23Z. WINDS WILL BEGIN TO DECREASE AFTER 02Z TO 10 TO 20 KTS. PREV DISCUSSION... /ISSUED 457 AM CDT SUN MAR 22 2009/ DISCUSSION... A SURFACE LOW IS DEEPENING IN THE CENTRAL HIGH PLAINS AHEAD OF AN UPPER TROUGH MOVING ONTO THE WEST COAST. BREEZY CONDITIONS WILL DEVELOP TODAY AND MONDAY AS THE SURFACE LOW AND THE UPPER TROUGH SLOWLY MOVE OUT INTO THE CENTRAL PLAINS AND THE LOW LEVEL JET MIXES TO THE SURFACE. SUSTAINED WIND SPEEDS WILL BE JUST SHY OF ADVISORY CRITERIA. AS THE AIRMASS MOISTENS CAN NOT RULE OUT PATCHY DRIZZLE OR AN ISOLATED STREAMER SHOWER, HOWEVER WILL NOT MENTION. SURFACE LOW AND UPPER TROUGH LIFT NORTHEAST ACROSS THE NORTHERN PLAINS TUESDAY TO NEAR LAKE SUPERIOR WEDNESDAY. THIS WILL PUSH A DRYLINE EAST TO NEAR THE I-35 CORRIDOR TUESDAY INTO TUESDAY NIGHT AND A WEAK COLD FRONT SOUTH TO ALONG THE I-10 CORRIDOR TUESDAY NIGHT INTO WEDNESDAY. MUCH OF THE DYNAMICS PASS WELL NORTH OF THE AREA AND A WARM FLOW ALOFT OFF THE MEXICAN PLATEAU WILL CAP THE AIRMASS. HOWEVER, EXPECT ENOUGH CONVERGENCE AND LIFT ALONG THE DRYLINE AND COLD FRONT TO GENERATE LOW CHANCE POPS. THE DRYLINE WILL RETREAT BACK WEST AND THE COLD FRONT BACK NORTH ON THURSDAY AS SURFACE PRESSURES FALL AGAIN IN THE PLAINS AHEAD OF ANOTHER UPPER TROUGH MOVING INTO THE FOUR CORNERS REGION. WILL CONTINUE LOW POPS INTO THURSDAY. THE UPPER TROUGH AND A STRONGER COLD FRONT MOVE ACROSS THE SOUTHERN PLAINS AND TEXAS FRIDAY INTO SATURDAY. THIS FURTHER SOUTH TRACK SUGGESTS HIGHER POPS WITH SOME POTENTIAL FOR STRONGER STORMS AND HEAVIER RAINFALL, HOWEVER MODELS HAVE BEEN INCONSISTENT ON THIS EVOLUTION AND WILL ONLY GO WITH LOW CHANCE POPS FOR NOW. COOLER AND DRIER AIR MOVES INTO THE AREA BY LATE SATURDAY. HAVE GENERALLY GONE WITH THE WARMER NAM/MET AND ECMWF HIGHS TODAY AND MONDAY DUE BETTER PERFORMANCE THIS SEASON AND TUESDAY, WEDNESDAY AND THURSDAY DUE ONLY WEAK COLD ADVECTION ALONG WITH BREAKS IN THE CLOUDINESS. MAV/MEX LOWS LOOK REASONABLE AND HAVE FOLLOWED. FIRE WEATHER... SOUTHERLY WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS CAN BE EXPECTED TODAY THROUGH MONDAY, HOWEVER RELATIVE HUMIDITIES WILL REMAIN ABOVE 30 PERCENT. A DRYLINE WILL MOVE EAST TO NEAR THE I-35 CORRIDOR TUESDAY INTO TUESDAY NIGHT AND A WEAK COLD FRONT SOUTH TO ALONG THE I-10 CORRIDOR TUESDAY NIGHT INTO WEDNESDAY, THEN THE DRYLINE WILL RETREAT BACK WEST AND THE COLD FRONT BACK NORTH ON LATE WEDNESDAY INTO THURSDAY. THESE FEATURES WILL GENERATE LOW CHANCES OF WETTING RAINS. RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT ACROSS PARTS OF THE RIO GRANDE VALLEY DURING THE UPCOMING WEEK, HOWEVER WINDS WILL REMAIN BELOW 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 64 80 64 76 / - - 10 10 30 AUSTIN BERGSTROM INTL AIRPORT 81 63 81 65 76 / - - 10 10 30 NEW BRAUNFELS MUNI AIRPORT 82 62 82 62 80 / - - 10 10 20 BURNET MUNI AIRPORT 77 62 78 61 77 / - - 10 10 30 DEL RIO INTL AIRPORT 81 65 83 65 84 / - - 10 10 - GEORGETOWN MUNI AIRPORT 80 63 79 63 75 / - - 10 10 40 HONDO MUNI AIRPORT 82 65 82 64 82 / - - 10 10 10 SAN MARCOS MUNI AIRPORT 81 63 81 63 78 / - - 10 10 30 LA GRANGE - FAYETTE REGIONAL 81 64 81 65 77 / - - 10 10 30 SAN ANTONIO INTL AIRPORT 81 63 81 63 81 / - - 10 10 20 STINSON MUNI AIRPORT 82 64 82 65 82 / - - 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/11/22
Hazardous weather outlook, Mar 22, 5:15 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT SUN MAR 22 2009 TXZ171>173-183>194-202>209-217>225-228-231100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 22, 9:31 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 AM CDT SUN MAR 22 2009 TXZ171>173-183>194-202>209-217>225-228-222045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 931 AM CDT SUN MAR 22 2009 ...GUSTY SOUTHERLY WINDS OF 20 TO 25 MPH THIS AFTERNOON WITH GUSTS TO NEAR 35 MPH.... SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND EARLY EVENING WITH SPEEDS REACHING 20 TO 25 MPH. SOME HIGHER GUSTS TO 35 MPH ARE POSSIBLE. THE STRONG SOUTH WINDS ARE THE RESULT OF AN APPROACHING STORM SYSTEM OVER THE WESTERN UNITED STATES. BOATERS AND OUTDOOR INTERESTS SHOULD USE EXTRA CAUTION DUE TO THE STRENGTHENING WINDS. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY EVENING. A WIND ADVISORY MAY BE REQUIRED BY MONDAY AS THE WINDS CONTINUE TO INCREASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.